MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GUIDEWIRE 1.5 X 229 (9 ); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GUIDEWIRE 1.5 X 229 (9 ); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 72202810
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during set up for an arthroscopy procedure, the plastic tips on the end of the guidewire seemed melted on.A scalpel had to be used to get them off.A backup device was available and no patient injury was reported.A delay equal to or less than 30 minutes was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6:the reported device, intended for use in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.A review of the drawing found that the silicone tip protectors have been changed to plastic sleeves since the manufacture of this device.The change was implemented due to customer feedback that the silicone tip protectors were difficult to remove.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
GUIDEWIRE 1.5 X 229 (9 )
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11722064
Report Number1219602-2021-00959
Device Sequence Number11674280
Product Code LXH
UDI-Device Identifier00885554000207
UDI-Public00885554000207
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number72202810
Device Catalogue Number72202810
Device Lot Number50699981
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date04/25/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1